| Model Number |
425-2522X |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Deformation (2976); Packaging Problem (3007)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
05/29/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.Expiry date: (b)(6) 2019.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that during procedure preparation, the sleeve of the pta balloon catheter was allegedly difficult to remove.It was further reported that upon removal of the sleeve with force, the balloon allegedly detached from the catheter rendering the device unusable.Reportedly, another balloon catheter was used to the complete the procedure.There was no patient contact.
Additional Manufacturer Narrative
Manufacturing review: the production history for the device was reviewed and no anomalies were identified.The lot met all test release criteria.Nothing was found to indicate a manufacturing related cause for this event.This is the first reported complaint for this lot number and issue to date.Investigation summary: the result of the investigation is confirmed for detachment.The balloon was not attached to the outer catheter at the proximal bond.The evaluation also observed a kink on the transition outer catheter and the inner catheter was detached / ripped at the re-port.In addition the shipping mandrel was not removed from the device.It was lodged within the sleeve close to the distal end.It is likely that user procedural techniques contributed to the reported detachment as the shipping mandrel was not removed from the device and was still lodged within the sleeve.During device preparation excessive force was used when attempting to remove the sleeve while the shipping mandrel was still in place.This resulted in the detachment at the proximal bond, the inner detached / ripped and also stretched.Labeling review: ifu in097 for sleek pta rapid exchange (rx) dilatation catheter product family was reviewed the following sections are applicable: description: the sleek® percutaneous transluminal angioplasty (pta) peripheral catheter family comprise a range of sizes of rapid exchange catheters for peripheral angioplasty.The catheter¿s proximal tubing is 304v stainless steel and the distal coaxial tubings are nylon co-polymer blend.The lumen of the shaft is used for the purpose of inflating and deflating the balloon.A second lumen at the tip is used for advancing the guidewire.Indications: the sleek® catheters are intended for balloon dilatation of the femoral, popliteal and infra-popliteal arteries.These catheters are not designed to be used in the coronary arteries.Warnings: reuse, resterilization, reprocessing and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.If the hypotube kinks prior to or during use the catheter should be discarded.No attempt should be made to straighten a kink in the hypotube.Storage: store in a cool, dark, dry place.Use the catheter prior to the ¿use by¿ date specified on the package.Directions for use: inspection and preparation.Remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.Deflation and withdrawal simultaneously withdraw the dilatation catheter and guidewire from the guiding catheter/sheath.As the balloon exits the vessel, use a smooth, gentle, steady, motion.If resistance is felt upon removal then the balloon, guidewire and the guiding catheter/sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and guiding catheter/sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.Expiry date: apr / 2019.
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
Manufacturing review: the production history for the device was reviewed and no anomalies were identified.The lot met all test release criteria.Nothing was found to indicate a manufacturing related cause for this event.This is the first reported complaint for this lot number and issue to date.Investigation summary: the result of the investigation is inconclusive.The sample was not returned for evaluation.Based upon the available information a definitive root cause cannot be determined.It is unknown if handling or procedural techniques contributed to the reported event.Labeling review: ifu in097 for sleek pta rapid exchange (rx) dilatation catheter product family was reviewed the following sections are applicable: description: ¿ the sleek® percutaneous transluminal angioplasty (pta) peripheral catheter family comprise a range of sizes of rapid exchange catheters for peripheral angioplasty.The catheter¿s proximal tubing is 304v stainless steel and the distal coaxial tubings are nylon co-polymer blend.The lumen of the shaft is used for the purpose of inflating and deflating the balloon.A second lumen at the tip is used for advancing the guidewire.Indications: the sleek® catheters are intended for balloon dilatation of the femoral, popliteal and infra-popliteal arteries.These catheters are not designed to be used in the coronary arteries.Warnings: ¿ reuse, resterilization, reprocessing and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: ¿ carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.¿ proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.¿ if the hypotube kinks prior to or during use the catheter should be discarded.No attempt should be made to straighten a kink in the hypotube.Storage: store in a cool, dark, dry place.Use the catheter prior to the ¿use by¿ date specified on the package.Directions for use: inspection and preparation ¿ remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.¿ if any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.¿ the catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.Deflation and withdrawal ¿ simultaneously withdraw the dilatation catheter and guidewire from the guiding catheter/sheath.As the balloon exits the vessel, use a smooth, gentle, steady, motion.If resistance is felt upon removal then the balloon, guidewire and the guiding catheter/sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and guiding catheter/sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.